Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

What is the dosage of abortion pills I need to take ?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1995
Answered : 4036 Questions
I had my menstural period last month, This time I was expected to have it some 8-10 days abck. But I havent ahd yet I feel that I should have an abortion through pills. Please advice about whcih pill should I take. I reside in Northern part of Karnataka state, India.
Posted Mon, 7 May 2012 in Abortion and Stillbirth
Answered by Dr. Pragnesh Vachharajani 16 minutes later

Thanks for posting your query.

Please understand that first of all it is important for you to confirm that you are pregnant.

Please go for pregnancy test with kits available in medical store, conduct the test as advised. If the test comes positive then you are pregnant and as per your choice you can go for abortion.

If the test comes negative, means you are not pregnant, as at your age there are chances of some hormonal imbalance which might have lead to this.

There are pills available which can lead to abortion, this pills needs to be taken under medical supervision only. They have some side effects and at times in some patients the tolerance is poor and there is incomplete evacuation and excessive bleeding can also happen.

The best option is to get in touch with gynecologist who will after examination, will prescribe some pills for you. In case something happens he can treat you for that also. In short please do not take any pills without proper examination and advise.

I hope this answers your query,I will be available for follow up.

Above answer was peer-reviewed by
Follow-up: What is the dosage of abortion pills I need to take ? 3 hours later
Where can I get the Pregnancy test kit. Can I test my pregnancy at home at my convenience? How do I know the test result whether it is positive or negative. If positive what pills I can take.
Answered by Dr. Pragnesh Vachharajani 1 hour later

Good to hear from you again.

Just walk in to any near by medical store and ask for pregnancy urine test kit which is readily available.

You just have to put couple of drops of urine preferably the first morning sample in to well on the tile of test kit and wait for 1 minute. If the test is positive you will able to see 2 bands, one in "C" area and one in "T" area, two bands means positive, one band only in "C" means negative.

You can very well do this at home, alternatively you can walk in to any pathology lab near you and ask them to do if for you.

As mentioned earlier, pills only can be prescribed by your gynecologist after examination.

Above answer was peer-reviewed by
Follow-up: What is the dosage of abortion pills I need to take ? 2 days later
I took a decision to administer Mifepristone myself at home and have consumed One Tablet of Mifeprin yesterday at 10.30pm. But I have not experienced any change in my health condition till now, that is today morning 9.00am. Please advice me what step shoul I take next, as I do not want to visit a gynaecologist. And, can I take Mifeprostol next, if yes, when. Please help me.
Answered by Dr. Pragnesh Vachharajani 58 minutes later

Good to hear from you again.

You have taken a decision in haste even without confirming pregnancy.

It is good that you are not having any side effects till now. Normally the second tablet in the kit is advised to be taken after 48 hours of the first tablet.

Please look for side effects like nausea, abdominal pain, vomiting, giddiness etc. Do not take another tablet if you have any of these.

You might have reasons for not visiting doctor, but patient safety is prime concern for any doctor, so I will repeat my advise again to visit a doctor before proceeding further.

You will have withdrawl bleeding after you complete the course. Please read the package insert carefully before going further.

Take light diet, proper rest.

Hoping for the best.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor